CSN Login
Members Online: 6

You are here

erbitux rash

oneagleswings
Posts: 425
Joined: Jan 2005

Hi everyone:
my husband started his 3rd line chemo treatment for stage 4 this week..erbitux and irinotecan..
QUESTION: I have heard side effects of erbitux is a rash..how soon do you get the rash after your first treatment?
Thanks
Bev

carmen07
Posts: 120
Joined: Apr 2004

My husband started with the rash about three weeks into treatment. Everyone is different.
He had more difficulty with the irinotecan. Everyone is different and reacts different. I wish him the best.

rthornton's picture
rthornton
Posts: 346
Joined: May 2005

When I started using Erbitux, the rash started pretty quickly (within the first couple of weeks). It got progressively worse before I began to treat it. In retrospect, I should've started treating the rash sooner. Now it's been almost one year since I stopped getting Erbitux infusions, and I still have a reddish color to my face, and hints of the rash. You might want to talk to your doctor about getting some topical/oral antibiotics to deal with the rash before it gets bad. Some antibiotics commonly used to control the Erbitux rash (or, Erbirash) are Minocycline, Clindamycin, Tetracycline, and I have heard of people using Keflex although I never tried that.

If you get the rash, supposedly that means the drug is working for you. Good luck with it!

Rodney

dash4
Posts: 304
Joined: Dec 2005

Hi Bev,
My husband has been on erbitux and irinotecan for 15 months. He stopped last month because of a small bowel blockage and required surgery. He should be starting back up next month.
I feel like a wealth of information with all John has been through. His rash started out in the first few weeks and was so bad he was hospitalized with a high fever from the rash. Everyone had to come into his room to see the guy with "the rash". John stopped erbitux for 2 weeks and then they cut back on his erbitux dose. They tried many, many different topical and oral meds and light treatments( will share with you if you are interested), but after finally seeing a dermatologist that was doing a study on it - what worked for John and made a dramatic difference was keflex(antibiotic) and soriatane (psoriasis medication). Of course there were side effects, but the rash was controlled and he has been able to stay on the erbitux. The oncologist is amazed at the length of time he has tolerated the drug.

Will gladly share anymore info you would like to have about John's experiences and maybe save your husband from getting a severe rash outbreak.
Good luck to you. You and your husband are in my prayers.
Dash

KathiM's picture
KathiM
Posts: 8077
Joined: Aug 2005

Bev,

Never on it, don't have anything to add except hugs for you and hubby!

Hugs, Kathi

jana11
Posts: 708
Joined: May 2004

Little ray of hope... I've been on Erbitux for 7 months and never got a rash. Cross your fingers. I have eczema and my skin is much more fussy while on erbitux, but no rash. :)

Just wanted to tell you a little good news. Most people get it, but not all. jana

Subscribe to Comments for "erbitux rash"